SEARCH WITHIN CONTENT
VOLUME 13 , ISSUE 4 ( December, 2009 ) > List of Articles
P. Sood, B. S. Paul, S. Puri
Keywords : Antihistamine overdose, pheniramine maleate, rhabdomyolysis
Citation Information : Sood P, Paul BS, Puri S. Acute renal failure caused by pheniramine maleate induced rhabdomyolysis: An unusual case. Indian J Crit Care Med 2009; 13 (4):221-223.
License: CC BY-ND 3.0
Published Online: 01-12-2009
Copyright Statement: Copyright © 2009; Jaypee Brothers Medical Publishers (P) Ltd.
Antihistamines are easily available over-the-counter medications, which are frequently involved in overdoses. The usual course is accompanied by the anticholinergic effects of these agents. We report a case of a suicide attempt in a young male, where ingestion of antihistamine pheniramine maleate was complicated by nontraumatic rhabdomyolysis and oliguric acute renal failure. Rhabdomyolysis and acute renal failure is a rarely reported but potentially serious complication among patients who present to the emergency after intentional overdoses making recognition and prompt intervention essential. We also describe the potential mechanism of muscle injury in antihistamine overdose.
© Jaypee Brothers Medical Publishers (P) LTD.